Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 23, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 30, 2006, 4:45 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2006, 4:45 PM MDT (22:45 UTC)
- Expired
- May 30, 2006, 5:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:28 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:00 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 30, 3:00 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT TUE MAY 30 2006 .SHORT TERM DISCUSSION...A BAND OF SHOWERS AND THUNDERSTORMS HAS ALREADY MOVED ACROSS THE SOUTHERN URBAN CORRIDOR WITH SOME ADDITIONAL CONVECTION LINGERING OVER THE FOOTHILLS. SURFACE DEW POINTS ON THE WESTERN SLOPE HAVE TAKEN A TUMBLE THIS AFTERNOON. WITH WESTERLY FLOW ALOFT CONTINUING...THE DRIER AIR SHOULD CONTINUE MOVING INTO THE MOUNTAINS THROUGH EARLY EVENING WHICH WILL BRING AN EARLY END TO THE MOUNTAIN SHOWERS. IT IS DIFFICULT TO IDENTIFY ANY ADDITIONAL SHORT WAVES MOVING OVER THE MOUNTAINS...SO IT IS POSSIBLE THAT THE PRESENT BAND OF SHOWERS TO THE SOUTH AND EAST OF DENVER IS THE FINAL CONVECTION OF THE EVENING. THIS BAND OF SHOWERS SHOULD CONTINUE MOVING EASTWARD FOR THE NEXT FEW HOURS...FEEDING ON THE BETTER LOW LEVLE MOISTURE THAT IS PRESENT. DEW POINTS ARE IN THE MID 40S...AS OPPOSED TO THE READINGS IN THE 30S CLOSER TO THE FOOTHILLS. SHOWERS ACROSS THE FORECAST AREA SHOULD BE OVER BY MIDNIGHT WITH SKIES BECOMING MOSTLY CLEAR...EXCEPT OVER THE EXTREME EAST. FOR WEDNESDAY...LOW LEVEL UPSLOPE WINDS SHOULD CONTINUE WITH A SHORT WAVE TROUGH EXPECTED TO CROSS OVER THE MOUNTAINS DURING THE AFTERNOON. ALL INGREDIENTS SHOULD BE IN PLACE FOR ANOTHER ROUND OF AFTERNOON SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE A LITTLE BIT WARMER...AND THE WIND PATTERN MAY BE MORE FAVORABLE FOR ORGANIZED CONVECTION. THIS COULD LEAD TO A MORE AND STRONGER THUNDERSTORMS. ALL THIS HAS BEEN COVERED IN THE FORECAST PACKAGES PREVIOUSLY. NOT MANY ADJUSTMENTS WERE NECESSARY. .LONG TERM DISCUSSION...WED NGT-FRI...AN UPR RDG WILL BUILD ACRS THE CNTRL RCKYS THRU THE PRD BEHND A GUD SHT WV EXITING THE AREA ON WED. THE BEST INSTABILITY WILL BE ON WED NGT BUT MAINLY OVER THE ERN SLPS AND PLAINS AS THE MTNS RMN CAPPED. GUD INSTABILITY WILL RMN ON THU AFTN AND EVE ACRS ALL OF THE AREA. WILL LEAVE A SLGT CHC OF TSTMS THEN. ON FRI AFTN ONLY NAM12 HAS PCPN OVR AND NR ERN SLP MTNS SO WILL KEEP ONLY ISOLD LATE DAY CONVECTN THERE. WITH GUD WRMG ALF AS UPR RDG BUILDS IN TEMPS WILL RETURN TO MUCH ABV SEASONAL NORMS. WILL MAKE ONLY SMALL ADJUSTMNTS TO MOS TEMP GDNC VALUES. IN EXTENDED PRD...SAT-TUE...MDLS MAINTAIN FLAT UPR RDG OVR CNTRL RCKYS THRU PRD. AMS LUKS TO BE GENLY DRY BUT THAT DOES NOT RULE OUT A STRAY TSTM OR TWO ATTMS ACRS THE AREA. TEMPS WILL RMN ABV SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/GARD...WFO BOULDER
Hazardous weather outlook, May 30, 11:12 AM MDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT TUE MAY 30 2006 COZ030>051-311200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE MOUNTAINS...FOOTHILLS AND ADJACENT PLAINS. INCREASED MOISTURE OVER THE NORTHEAST COLORADO PLAINS WILL COMBINE WITH DAYTIME HEATING AND A PASSING WEAK UPPER LEVEL DISTURBANCE TO PRODUCE THE SHOWER ACTIVITY. A FEW THUNDERSTORMS MAY BE STRONG ENOUGH TO PRODUCE SEVERE WEATHER WITH LARGE HAIL BEING THE MAIN THREAT. THE STRONGEST STORMS WILL MOST LIKELY BE SOUTH OF A LINE FROM BOULDER TO FORT MORGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON WEDNESDAY AND THURSDAY MAINLY FROM THE FOOTHILLS EASTWARD ACROSS THE PLAINS. A FEW OF THE STORMS MAY BECOME SEVERE OVER THE PLAINS. IN THE MOUNTAINS AND HIGH VALLEYS ONLY ISOLATED THUNDERSTORMS ARE EXPECTED. FROM FRIDAY THROUGH MONDAY THE AIR MASS WILL BECOME GENERALLY DRY AND STABLE WITH NO THUNDERSTORMS EXPCECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:07 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 38 min |
| May 30, 5:47 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.